# SDR CA130909010

- Difficulty date: September 5, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8315
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 6110 · Propeller Assembly
- Part: Propeller
- Part number: 14SF23
- Condition: Leaking
- Location: Left
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) DURING ACFT TURN-AROUND FLIGHT CREW NOTICED LARGE AMOUNT OF ENGINE OIL AROUND THE LT PROPELLER & FWD ENGINE COWLS.  SUBSEQUENT INVESTIGATION BY MAINTENANCE FOUND THE OIL EMANATING FROM THE NR 3 BLADE SEAL AREA.  UPON REMOVAL OF THE BLADE ASSY IT THE BLADE RETENTION BEARING WAS FOUND TO BE SIGNIFICANTLY DAMAGE WITH A MAJOR PORTION OF THE BEARING BROKEN AWAY.  APPROXIMATELY 6 OF THE 7 QUARTS OF OIL WERE LOST IN FLIGHT.  THE REMAINING OIL SHOWED HIGH LEVELS OF VISIBLE METAL PARTICLES SUSPENDED WITHIN THE OIL.  THE OPPOSITE BLADE ASSY WAS REMOVED WITH NO VISIBLE SIGNS OF DAMAGE.  HUB ASSY AND 4 X BLADES REPLACED WITH SERVICEABLE ASSEMBLIES.
